WORLD EMERGENCY MEDICINE SOCIETIES & RELATED

Search

Content:

Tuesday, July 25, 2017

Cannabinoid Hyperemesis Syndrome

Gastroenterology & Endoscopy News - July 19, 2017 - By Kate O’Rourke
"The incidence of cannabinoid hyperemesis syndrome has increased with the loosening of marijuana laws in the United States, according to a new study presented at the 2017 Digestive Disease Week (abstract Tu1688).
Cannabinoid hyperemesis syndrome and cyclic vomiting syndrome are barely known to physicians and characterized by recurrent episodes of heavy nausea, vomiting and frequent abdominal pain. Complete and persistent resolution of all symptoms of the disease following cannabis cessation is the only reliable criterion applicable to distinguish cannabinoid hyperemesis syndrome from cyclic vomiting syndrome (Ger Med Sci 2017;15:Doc06).
Researchers said raising awareness of some of the medical problems that can occur with the use of cannabis is critical..."